Tennessee, 2006

Flash Flooding and Hail in Tennessee, May 26, 2006

May 26, 2006 · NWS MEG · 16 events in 9 counties and zones

9 hail, 4 thunderstorm wind, 3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$57,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 25, 8:01 PM CST, 4 hours 52 minutes earlier.

Area forecast discussion, May 25, 8:01 PM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
901 PM CDT THU MAY 25 2006

.UPDATE...

SEVERE THUNDERSTORMS ACROSS SE MO AND WRN KY CONTINUE TO TREK
SOUTHEAST INTO NW TN. THESE STORMS HAVE DEVELOPED IN ADVANCE OF
THE COLD FRONT THAT STRETCHES FROM THE GREAT LAKES INTO S CNTRL
MO. THERE IS A GOOD DEAL OF INSTABILITY SOUTH OF THE FRONT WITH
SBCAPES OF 3000 J/KG ACRS NE AR...THE MO BOOTHEEL AND NW TN.
MEANWHILE AN UPPER LEVEL SHORTWAVE IS MOVING THROUGH THE MID MS
VALLEY INCREASING THE WINDS ALOFT. THIS IS HELPING STORMS TO
ORGANIZE...STRENGTHEN AND MAINTAIN THEIR UPDRAFTS. THE RESULT HAS
BEEN LONG LIVED...HAIL PRODUCING SUPERCELLS. ALSO...THESE STORMS
HAVE BEEN ROTATING AND AS LCLS LOWER THIS EVENING THERE IS THE
POSSIBILITY AN ISOLD TORNADO ACRS MAINLY NW TN. THIS ACTIVITY WILL
EVENTUALLY SHIFT EAST LATER TONIGHT AS SHORTWAVE AND THE ASSOCD
STRONGER MID LEVEL WINDS ROTATE EAST OUT OF THE AREA.

NO IMMEDIATE UPDATES PLANNED. CURRENT FORECAST ON TRACK. NE AR
SEVERE TSTM WATCH EXPIRES AT 04Z. MO BOOTHEEL AND NW TN TORNADO
WATCH EXPIRES AT 06Z.

&&

.PREV DISCUSSION... (ISSUED 319 PM CDT THU MAY 25 2006)

DISCUSSION...

THE AIRMASS ACROSS THE MID-SOUTH THIS AFTERNOON REMAINS HOT AND
HUMID WITH TEMPERATURES RANGING FROM THE UPPER 80S EAST TO LOWER
90S WEST. WITH CONTINUED HEATING EXPECT MAXIMUM TEMPERATURES TO
TOP OUT IN THE 90-95 DEGREE RANGE. ISOLATED THUNDERSTORMS HAVE
FORMED ALONG AN OLD CONVECTIVE BOUNDARY STRETCHED BASICALLY ALONG
INTERSTATE 40 IN WEST TENNESSEE. THESE STORMS WILL BE DRIVEN BY
THE LOW LEVEL CONVERGENCE ALONG THIS BOUNDARY AND STRONG
INSTABILITY. EXPECT THESE STORMS TO REMAIN PULSE IN NATURE AND
UNORGANIZED AS DEEP LAYER SHEAR REMAINS WEAK IN THESE AREAS.
CANNOT RULE OUT AN ISOLATED PULSE SEVERE STORM...WITH DAMAGING
WINDS THE GREATEST THREAT. BUT AGAIN THESE STORMS WILL REMAIN
UNORGANIZED AND SEVERE THREAT SHOULD REMAIN LIMITED. HAVE KEPT
SLIGHT CHANCE TO LOW-END CHANCE POPS IN FOR THIS EVENING IN
VICINITY OF THIS BOUNDARY THROUGH THIS EVENING.

A POTENT MID-LEVEL SHORTWAVE WILL CONTINUE TO MOVE EAST-SOUTHEAST
ACROSS THE MID MISSISSIPPI VALLEY THIS EVENING. A BAND OF ENHANCED
MID-LEVEL WINDS (40KTS) ALONG THE SOUTHERN PERIPHERY OF THIS SHORTWAVE
AND WEAK HEIGHT FALLS WILL SKIM NORTHEAST PORTIONS OF THE FORECAST
AREA THIS EVENING. ALTHOUGH THE BEST MID-LEVEL FORCING AND DEEP
LAYER SHEAR SHOULD REMAIN NORTH OF THE MEMPHIS CWA THERE STILL
SHOULD BE ENOUGH FORCING FROM THE SHORTWAVE AND SOME SURFACE
CONVERGENCE ALONG A STALLING FRONT OVER NORTHERN SECTIONS TO
TRIGGER SCATTERED THUNDERSTORMS LATER THIS EVENING. MODERATE
INSTABILITY (MUCAPES  2000-3000J/KG) ALONG WITH MARGINALLY STRONG
DEEP LAYER SHEAR SHOULD SUPPORT THE POSSIBILITY OF A FEW SEVERE MULTICELLULAR
CLUSTERS. THEREFORE WILL KEEP SLIGHT RISK FOR SEVERE STORMS
CONFINED TO NORTHEAST AREAS THIS EVENING...WITH THE GREATEST
THREAT FROM ANY OF THESE STORMS REMAINING DAMAGING WINDS. ISOLATED
LARGE HAIL MAY ALSO OCCUR...BUT SHOULD BE LESS OF A THREAT AS
FREEZING LEVELS REMAIN HIGH.

ON FRIDAY...THE MID-LEVEL SHORTWAVE WILL MOVE EAST AND UPPER
RIDGING WILL BUILD INTO THE AREA. THE STALLED SURFACE FRONT MAY
LINGER OVER NORTHEAST SECTIONS AND THIS COMBINED WITH ADDITIONAL
CONVECTIVE BOUNDARIES AND DAYTIME HEATING WILL SUPPORT SLIGHT
CHANCES FOR AFTERNOON THUNDERSTORMS OVER THESE AREAS.
ELSEWHERE...EXPECT ANOTHER HOT...HUMID...AND DRY DAY. THESE
CONDITIONS WILL LINGER INTO SATURDAY WITH SIMILAR CONDITIONS IN PLACE.

LARGE UPPER LEVEL RIDGE WILL DOMINATE THE EXTENDED PORTIONS OF THE
FORECAST WITH MORE TYPICAL SUMMER WEATHER TO CONTINUE. SHOULD BE
ENOUGH MOISTURE AND INSTABILITY AROUND TO SUPPORT ISOLATED TO
SCATTERED DIURNALLY DRIVEN AFTERNOON THUNDERSTORMS EACH DAY.
TEMPERATURES WILL ALSO REMAIN ABOVE AVERAGE AND HAVE RAISED
EXTENDED TEMPERATURES ABOVE GUIDANCE TO ADJUST FOR MEX NUMBERS
BIAS OF TRENDING TOWARDS CLIMATOLOGY. ALL IN ALL...CONTINUED
HOT...HUMID...AND MAINLY DRY WEATHER THROUGH THE EXTENDED PERIOD.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

SJM/JLH
Hazardous weather outlook, May 25, 4:20 PM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT THU MAY 25 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-262315-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
520 PM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN
PORTIONS OF THE MID SOUTH THIS EVENING AND TONIGHT. THE GREATEST
THREAT FOR SEVERE WEATHER WILL BE NORTH OF A LINE FROM WALNUT RIDGE
ARKANSAS...TO DYERSBURG TENNESSEE TO DECATURVILLE TENNESSEE. THE
MAIN SEVERE WEATHER THREAT WITH ANY THUNDERSTORMS THAT DEVELOP WILL
BE DAMAGING WINDS. HOWEVER...ISOLATED LARGE HAIL WILL ALSO POSSIBLE
AND A TORNADO CANNOT BE RULED OUT...ESPECIALLY ACROSS THE MISSOURI
BOOTHEEL AND NORTHERN WEST TENNESSEE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE NEEDED ACROSS NORTHERN PORTIONS OF THE MID SOUTH THIS EVENING AND
TONIGHT.

SJM

In the hours before

Local storm report, May 25, 9:27 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1027 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     PARIS                   36.30N 88.31W
05/25/2006                   HENRY              TN   LAW ENFORCEMENT

            TREES DOWN

1015 PM     HAIL             WOODLAND MILLS          36.48N 89.11W
05/25/2006  E0.75 INCH       OBION              TN   EMERGENCY MNGR

&&

SJM
Local storm report, May 25, 9:40 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     PARIS                   36.30N 88.31W
05/25/2006                   HENRY              TN   LAW ENFORCEMENT

            TREES DOWN

1015 PM     HAIL             WOODLAND MILLS          36.48N 89.11W
05/25/2006  E0.75 INCH       OBION              TN   EMERGENCY MNGR

1020 PM     TSTM WND DMG     1 W SOUTH FULTON        36.49N 88.90W
05/25/2006                   OBION              TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN.

&&

SJM
Local storm report, May 25, 10:03 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     PARIS                   36.30N 88.31W
05/25/2006                   HENRY              TN   LAW ENFORCEMENT

            TREES DOWN

1015 PM     HAIL             WOODLAND MILLS          36.48N 89.11W
05/25/2006  E0.75 INCH       OBION              TN   EMERGENCY MNGR

1020 PM     TSTM WND DMG     1 W SOUTH FULTON        36.49N 88.90W
05/25/2006                   OBION              TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN.

1050 PM     TSTM WND DMG     WOODLAND MILLS          36.48N 89.11W
05/25/2006                   OBION              TN   TRAINED SPOTTER

            TREES DOWN

1050 PM     HAIL             2 N UNION CITY          36.45N 89.05W
05/25/2006  E0.88 INCH       OBION              TN   AMATEUR RADIO

1055 PM     HAIL             MARTIN                  36.34N 88.86W
05/25/2006  E1.00 INCH       WEAKLEY            TN   TRAINED SPOTTER

&&

SJM
Local storm report, May 25, 10:53 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     PARIS                   36.30N 88.31W
05/25/2006                   HENRY              TN   LAW ENFORCEMENT

            TREES DOWN

1015 PM     HAIL             WOODLAND MILLS          36.48N 89.11W
05/25/2006  E0.75 INCH       OBION              TN   EMERGENCY MNGR

1020 PM     TSTM WND DMG     1 W SOUTH FULTON        36.49N 88.90W
05/25/2006                   OBION              TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN.

1050 PM     TSTM WND DMG     WOODLAND MILLS          36.48N 89.11W
05/25/2006                   OBION              TN   TRAINED SPOTTER

            TREES DOWN

1050 PM     HAIL             2 N UNION CITY          36.45N 89.05W
05/25/2006  E0.88 INCH       OBION              TN   AMATEUR RADIO

1055 PM     HAIL             MARTIN                  36.34N 88.86W
05/25/2006  E1.00 INCH       WEAKLEY            TN   TRAINED SPOTTER

1146 PM     FLASH FLOOD      UNION CITY              36.42N 89.05W
05/25/2006                   OBION              TN   LAW ENFORCEMENT

            WATER HAS FILLED DITCHES AND FLOODED SOME STREETS.
            SEVERAL PEOPLE ARE TRAPPED IN CARS.

&&

SJM
Local storm report, May 25, 11:09 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 AM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     PARIS                   36.30N 88.31W
05/25/2006                   HENRY              TN   LAW ENFORCEMENT

            TREES DOWN

1015 PM     HAIL             WOODLAND MILLS          36.48N 89.11W
05/25/2006  E0.75 INCH       OBION              TN   EMERGENCY MNGR

1020 PM     TSTM WND DMG     1 W SOUTH FULTON        36.49N 88.90W
05/25/2006                   OBION              TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN.

1050 PM     HAIL             2 N UNION CITY          36.45N 89.05W
05/25/2006  E0.88 INCH       OBION              TN   AMATEUR RADIO

1050 PM     TSTM WND DMG     WOODLAND MILLS          36.48N 89.11W
05/25/2006                   OBION              TN   TRAINED SPOTTER

            TREES DOWN

1055 PM     HAIL             MARTIN                  36.34N 88.86W
05/25/2006  E1.00 INCH       WEAKLEY            TN   TRAINED SPOTTER

1146 PM     FLASH FLOOD      UNION CITY              36.42N 89.05W
05/25/2006                   OBION              TN   LAW ENFORCEMENT

            WATER HAS FILLED DITCHES AND FLOODED SOME STREETS.
            SEVERAL PEOPLE ARE TRAPPED IN CARS.

1150 PM     HAIL             DRESDEN                 36.28N 88.69W
05/25/2006  M1.75 INCH       WEAKLEY            TN   EMERGENCY MNGR

            REPORTED BY TEMA

1150 PM     TSTM WND DMG     SHARON                  36.23N 88.82W
05/25/2006                   WEAKLEY            TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. REPORTED BY TEMA.

1155 PM     FLASH FLOOD      5 E UNION CITY          36.42N 88.96W
05/25/2006                   OBION              TN   PUBLIC

            SOME ROADS HAD HIGH WATER ON THEM.

&&

ARS
Local storm report, May 25, 11:22 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 AM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     PARIS                   36.30N 88.31W
05/25/2006                   HENRY              TN   LAW ENFORCEMENT

            TREES DOWN

1015 PM     HAIL             WOODLAND MILLS          36.48N 89.11W
05/25/2006  E0.75 INCH       OBION              TN   EMERGENCY MNGR

1020 PM     TSTM WND DMG     1 W SOUTH FULTON        36.49N 88.90W
05/25/2006                   OBION              TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN.

1050 PM     TSTM WND DMG     WOODLAND MILLS          36.48N 89.11W
05/25/2006                   OBION              TN   TRAINED SPOTTER

            TREES DOWN

1050 PM     HAIL             2 N UNION CITY          36.45N 89.05W
05/25/2006  E0.88 INCH       OBION              TN   AMATEUR RADIO

1055 PM     HAIL             MARTIN                  36.34N 88.86W
05/25/2006  E1.00 INCH       WEAKLEY            TN   TRAINED SPOTTER

1146 PM     FLASH FLOOD      UNION CITY              36.42N 89.05W
05/25/2006                   OBION              TN   LAW ENFORCEMENT

            WATER HAS FILLED DITCHES AND FLOODED SOME STREETS.
            SEVERAL PEOPLE ARE TRAPPED IN CARS.

1150 PM     HAIL             DRESDEN                 36.28N 88.69W
05/25/2006  M1.75 INCH       WEAKLEY            TN   EMERGENCY MNGR

            REPORTED BY TEMA

1150 PM     TSTM WND DMG     SHARON                  36.23N 88.82W
05/25/2006                   WEAKLEY            TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. REPORTED BY TEMA.

1155 PM     FLASH FLOOD      5 E UNION CITY          36.42N 88.96W
05/25/2006                   OBION              TN   PUBLIC

            SOME ROADS HAD HIGH WATER ON THEM.

1220 AM     HAIL             UNION CITY              36.42N 89.05W
05/26/2006  M0.88 INCH       OBION              TN   TRAINED SPOTTER

&&

ARS

The radar

The Memphis radar (KNQA), 119 km away, was scanning. The volume nearest the first event began at 06:50 UTC.

Open the radar archive at this moment

Event by event

9 hail, 4 thunderstorm wind, 3 flash flood. Local standard time, as filed.

Hail, Gibson

When
May 26, 12:53 AM CST to 12:58 AM CST
Where
Gibson County, Milan
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.917, -88.767

Hail, Henderson

When
May 26, 1:35 AM CST to 1:47 AM CST
Where
Henderson County, Luray
Measured
1 in hail
Property damage
$6,000
Reported by
EMERGENCY MANAGER
Coordinates
35.583, -88.583

Thunderstorm Wind, Dyer

When
May 26, 1:40 AM CST to 1:45 AM CST
Where
Dyer County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
36.117, -89.417

Trees were knocked down across Dyer County. A few homes in Newbern suffered some damage due to straight line winds. The damage primarily consisted of busted out windows and roof damage.

Hail, Lauderdale

When
May 26, 1:50 AM CST to 1:55 AM CST
Where
Lauderdale County, Halls
Measured
0.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.867, -89.400

Hail, Chester

When
May 26, 1:50 AM CST to 1:55 AM CST
Where
Chester County, 1 mi NW of Jacks Creek
Measured
0.75 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
35.483, -88.550

Hail, Henderson

When
May 26, 1:50 AM CST to 1:55 AM CST
Where
Henderson County, 5 mi SW of Sand Ridge
Measured
1.75 in hail
Property damage
$8,000
Reported by
AMATEUR RADIO
Coordinates
35.633, -88.550

Golf ball size hail was reported in the town of Crucifer.

Hail, Crockett

When
May 26, 1:50 AM CST to 1:55 AM CST
Where
Crockett County, 2 mi N of Maury City
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
35.850, -89.233

Thunderstorm Wind, Madison

When
May 26, 1:59 AM CST to 2:03 AM CST
Where
Madison County, 1 mi W of Jackson
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
35.617, -88.850

Straight line winds blew a 53 foot tractor trailer on its side.

Hail, Chester

When
May 26, 2:29 AM CST to 2:34 AM CST
Where
Chester County, Henderson
Measured
0.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.433, -88.667

Flash Flood, Carroll

When
May 26, 3:00 AM CST to 3:30 AM CST
Where
Carroll County, Huntingdon
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
35.973, -88.450 (the zone’s center; the record gives no point)

Water flooded Clay Farm Road in Huntingdon.

Flash Flood, Madison

When
May 26, 3:00 AM CST to 3:30 AM CST
Where
Madison County, Mc Kellar Fld
Property damage
$5,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.608, -88.838 (the zone’s center; the record gives no point)

Flash flooding left debris over the airfield at McKellar-Sipes Airport. Some hangars were also flooded.

Thunderstorm Wind, Dyer

When
May 26, 5:35 PM CST to 5:36 PM CST
Where
Dyer County, Dyersburg Muni Arpt
Measured
55 kt (63 mph) measured gust
Property damage
$10
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.000, -89.400

Hail, Obion

When
May 26, 5:45 PM CST to 6:00 PM CST
Where
Obion County, Union City
Measured
0.75 in hail
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
36.417, -89.050

Hail, Dyer

When
May 26, 7:15 PM CST to 7:20 PM CST
Where
Dyer County, 3 mi N of Newbern
Measured
1 in hail
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
36.167, -89.267

Flash Flood, Crockett

When
May 26, 8:15 PM CST to 8:45 PM CST
Where
Crockett County, 5 mi E of Maury City
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
35.814, -89.139 (the zone’s center; the record gives no point)

Several roads were flooded 5 miles east of Maury City.

Thunderstorm Wind, Crockett

When
May 26, 8:15 PM CST to 8:20 PM CST
Where
Crockett County, 5 mi E of Maury City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
35.817, -89.150

Several trees and power lines were knocked down by straight line winds 5 miles east of Maury City.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509697, 5509698, 5509699, 5509700, 5509701, 5509702, 5509703, 5509704, 5509705, 5509706, 5509707, 5509708, 5509709, 5509710, 5509711, 5509712.